Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 116, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2017, 7:37 PM CDT for Hardin County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 7:37 PM CDT (00:37 UTC)
- Expired
- Mar 27, 2017, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 135 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS54 KMEG 280037
SVRMEG
TNC071-280115-
/O.NEW.KMEG.SV.W.0116.170328T0037Z-170328T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
737 PM CDT MON MAR 27 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southern Hardin County in western Tennessee...
* Until 815 PM CDT
* At 737 PM CDT, a severe thunderstorm was located near Shiloh, or 7
miles northwest of Pickwick Landing State Park, moving east at
35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Walnut Grove, Shiloh, Lowryville, Center Star, Maddox, Hurley,
Hamburg, Pollards Mill, Walkertown, Bruton Branch, Pittsburg
Landing and Childers Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3508 8838 3518 8837 3520 8798 3502 8798
TIME...MOT...LOC 0037Z 273DEG 49KT 3513 8831
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
480
WWUS54 KMEG 280100
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
800 PM CDT MON MAR 27 2017
TNC071-280115-
/O.CON.KMEG.SV.W.0116.000000T0000Z-170328T0115Z/
Hardin TN-
800 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN HARDIN COUNTY...
At 800 PM CDT, a severe thunderstorm was located near Pickwick
Landing State Park, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Walnut Grove, Shiloh, Lowryville, Center Star, Maddox, Hurley,
Hamburg, Pollards Mill, Bruton Branch, Pittsburg Landing and Childers
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3508 8838 3515 8837 3520 8798 3502 8798
TIME...MOT...LOC 0100Z 279DEG 22KT 3510 8818
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:30 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 27, 6:30 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 630 PM CDT Mon Mar 27 2017 .UPDATE... Updated for the 00Z Aviation Discussion && .PREV DISCUSSION... /issued 317 PM CDT Mon Mar 27 2017/ DISCUSSION... A potent upper level low pressure system rotating over southern Missouri this afternoon will continue to move slowly east- southeast through tonight. A surface reflection/low over southeast Missouri will also move east with a trailing cold front now entering northeast Arkansas advancing southeast through the night. The atmosphere ahead of the cold front remains strongly unstable with SBCAPES around 2500 j/kg and LI'S around -6c. Mid level height falls along the southern periphery of the upper low will continue to rotate above the unstable low level airmass with steepening mid level lapse rates in excess of 7.5 c/km. Deep layer shear around 40 kts associated with a low and mid level jet streak rotating around the upper low and over the area has provided sufficient shear for storm organization. A mix of supercell structures and short bowing line segments will continue along and ahead of the cold front as it progresses southeast through the remainder of the afternoon and evening. These storms will likely be severe with damaging very large hail the primary threat...with sizes up to 2 inches or greater, or larger than golf ball size. Damaging winds and an isolated tornado is also possible through this evening but should remain a secondary threat. The severe weather threat should wane later this evening as the instability and shear weakens. The front should stall across portions of north Mississippi on Tuesday as upper level ridging briefly builds over the Mid South. Slight chances for showers and thunderstorms will be possible Tuesday near the front as the low level airmass destabilizes. Considering the rising mid level heights...not expecting any severe potential on Tuesday. Concern shifts then shifts to mid week with an additional threat for severe storms. A large upper level trough now over California will close off as a large upper level low pressure system and will push towards the Mid South by Wednesday. The stalled frontal boundary to our south will lift back north as a warm front on Wednesday. Strengthening low level jet winds will surge into the warm frontal boundary by Wednesday afternoon. The atmosphere should become quite unstable with CAPE between 1000-1500 j/kg and mid level lapse rates in excess of 7.5 c/km. Deep layer shear will increase through the afternoon over the warm front and this combined with enhanced instability could support a few severe storms along the northward lifting warm front. The large upper low will move in from the west Wednesday night with falling mid level heights and continued unstable low level airmass. Thunderstorms which should develop over the Arklatex earlier in the day...some which should be severe...should consolidate into a squall line and push east into the Mid South late Wednesday night. A few severe storms will be possible with this line but it should begin to weaken by sunrise. The atmosphere should reload behind this line and destabilize on Thursday. Additional storm should develop and with sufficient shear and instability in place...expect more potential for severe weather as the upper low moves over the region. Showers and isolated thunderstorms on the back side of the upper low should linger into Friday...but not expecting additional severe weather during this period. Upper level ridging should briefly build back into the area for the first part of the weekend but additional stormy weather conditions will return by the end of next weekend. Temperatures should remain near or above seasonal averages through the extended forecast period. JLH && .AVIATION... 00Z TAF cycle VFR conditions will continue through most of the evening hours. Some thunderstorms are moving across portions of west Tennessee and some of this activity could move into north Mississippi later this evening. Some low clouds and fog are expected to move into the forecast area overnight producing IFR ceilings and MVFR visibilities. The low clouds should hang around until early Tuesday afternoon. Winds will be mainly from the south at 10 to 15 knots with higher gusts tonight before shifting to the north at 5 to 10 knots overnight and continuing through Tuesday. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 27, 3:31 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 PM CDT Mon Mar 27 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-282245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 331 PM CDT Mon Mar 27 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is an enhanced risk for severe thunderstorms for west Tennessee and northeast Mississippi through this evening. A slight risk for severe thunderstorms remains for the remainder of the Mid South through this evening. The primary severe weather threat will be very large hail, with the potential for golf ball size or larger. A secondary threat for damaging winds and isolated tornadoes also exists. The severe threat should diminish later this evening and overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be additional chances for severe thunderstorms Wednesday afternoon through Thursday. Please continue to monitor the latest forecast for updates on this potential severe weather event. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening across the entire Mid South. Additional spotter activation may be needed from Wednesday afternoon through Thursday. JLH
In the hours before
Local storm report, Mar 27, 5:33 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL MEDON 35.46N 88.87W
03/27/2017 E1.00 INCH MADISON TN TRAINED SPOTTER
&&
JEBLocal storm report, Mar 27, 5:34 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL MEDON 35.46N 88.87W
03/27/2017 E1.00 INCH MADISON TN AMATEUR RADIO
&&
JEBLocal storm report, Mar 27, 5:38 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
538 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL BROWNSVILLE 35.59N 89.25W
03/27/2017 E1.50 INCH HAYWOOD TN TRAINED SPOTTER
&&
JEBLocal storm report, Mar 27, 5:42 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 6 SW BYHALIA 34.80N 89.76W
03/27/2017 U1.00 INCH DESOTO MS PUBLIC
1210 PM HAIL OAKLAND 35.22N 89.51W
03/27/2017 E0.88 INCH FAYETTE TN NWS EMPLOYEE
1218 PM HAIL HOLLY SPRINGS 34.77N 89.44W
03/27/2017 E1.75 INCH MARSHALL MS PUBLIC
1240 PM HAIL 3 S NEWBERN 36.07N 89.27W
03/27/2017 E1.75 INCH DYER TN PUBLIC
1252 PM HAIL WHITEVILLE 35.33N 89.15W
03/27/2017 E0.88 INCH HARDEMAN TN TRAINED SPOTTER
0102 PM HAIL ASHLAND 34.83N 89.18W
03/27/2017 E1.00 INCH BENTON MS PUBLIC
QUARTER SIZED HAIL IN ASHLAND TOWN SQUARE.
0106 PM HAIL ASHLAND 34.83N 89.18W
03/27/2017 E2.75 INCH BENTON MS PUBLIC
0121 PM HAIL TOONE 35.35N 88.95W
03/27/2017 E0.75 INCH HARDEMAN TN EMERGENCY MNGR
0144 PM HAIL 4 W PINSON 35.49N 88.79W
03/27/2017 E1.00 INCH MADISON TN PUBLIC
MAINLY DIME SIZE HAIL WITH UP TO QUARTER SIZED HAIL WEST
OF PINSON.
0158 PM HAIL 4 NE PARIS 36.34N 88.26W
03/27/2017 E1.50 INCH HENRY TN PUBLIC
0158 PM HAIL 4 NE PARIS 36.34N 88.26W
03/27/2017 E1.50 INCH HENRY TN PUBLIC
0200 PM HAIL BELMONT 34.51N 88.21W
03/27/2017 E0.88 INCH TISHOMINGO MS PUBLIC
0200 PM HAIL SAVANNAH 35.22N 88.24W
03/27/2017 E0.88 INCH HARDIN TN PUBLIC
0204 PM HAIL BELMONT 34.51N 88.21W
03/27/2017 E1.00 INCH TISHOMINGO MS PUBLIC
0207 PM HAIL NEW ALBANY 34.49N 89.02W
03/27/2017 E1.00 INCH UNION MS EMERGENCY MNGR
0222 PM FLASH FLOOD BRADFORD 36.07N 88.82W
03/27/2017 GIBSON TN EMERGENCY MNGR
BUILDING FLOODED
0235 PM HAIL DYERSBURG 36.04N 89.38W
03/27/2017 E1.00 INCH DYER TN PUBLIC
0250 PM HAIL BOONEVILLE 34.66N 88.57W
03/27/2017 E1.00 INCH PRENTISS MS LAW ENFORCEMENT
0302 PM HAIL MANILA 35.88N 90.16W
03/27/2017 E1.00 INCH MISSISSIPPI AR PUBLIC
0305 PM HAIL BALDWYN 34.50N 88.63W
03/27/2017 E1.00 INCH LEE MS PUBLIC
0305 PM HAIL MARIETTA 34.50N 88.47W
03/27/2017 E1.75 INCH PRENTISS MS PUBLIC
0324 PM HAIL FULTON 34.26N 88.40W
03/27/2017 E1.00 INCH ITAWAMBA MS PUBLIC
0327 PM HAIL DORSEY 34.26N 88.51W
03/27/2017 E1.75 INCH ITAWAMBA MS PUBLIC
0340 PM FUNNEL CLOUD 10 E BROWNSVILLE 35.59N 89.08W
03/27/2017 HAYWOOD TN TRAINED SPOTTER
HAYWOOD/MADISON COUNTY LINE
0345 PM HAIL LUXORA 35.76N 89.93W
03/27/2017 E1.00 INCH MISSISSIPPI AR NWS STORM SURVEY
0400 PM HAIL JACKSON 35.63N 88.83W
03/27/2017 E1.00 INCH MADISON TN AMATEUR RADIO
0402 PM HAIL JACKSON 35.63N 88.83W
03/27/2017 E0.88 INCH MADISON TN AMATEUR RADIO
DOWNTOWN LOCATION
0421 PM HAIL JACKSON 35.63N 88.83W
03/27/2017 E1.50 INCH MADISON TN LAW ENFORCEMENT
0424 PM HAIL RIPLEY 35.75N 89.53W
03/27/2017 E1.00 INCH LAUDERDALE TN PUBLIC
0435 PM TORNADO 6 E JACKSON 35.63N 88.72W
03/27/2017 MADISON TN COUNTY OFFICIAL
0441 PM HAIL 2 W HURON 35.59N 88.57W
03/27/2017 E1.00 INCH HENDERSON TN FIRE DEPT/RESCUE
0452 PM HAIL LEXINGTON 35.65N 88.39W
03/27/2017 E1.00 INCH HENDERSON TN EMERGENCY MNGR
0457 PM HAIL LEXINGTON 35.65N 88.39W
03/27/2017 E1.25 INCH HENDERSON TN EMERGENCY MNGR
0500 PM HAIL 4 NNW REAGAN 35.57N 88.38W
03/27/2017 E1.75 INCH HENDERSON TN TRAINED SPOTTER
0503 PM HAIL BELLS 35.72N 89.09W
03/27/2017 E1.00 INCH CROCKETT TN TRAINED SPOTTER
0505 PM HAIL LEXINGTON 35.65N 88.39W
03/27/2017 E1.75 INCH HENDERSON TN EMERGENCY MNGR
0512 PM HAIL BEACON 35.63N 88.18W
03/27/2017 E1.00 INCH DECATUR TN EMERGENCY MNGR
0517 PM HAIL BEACON 35.63N 88.18W
03/27/2017 E1.75 INCH DECATUR TN EMERGENCY MNGR
0526 PM HAIL PARSONS 35.65N 88.12W
03/27/2017 E1.50 INCH DECATUR TN PUBLIC
0530 PM HAIL MEDON 35.46N 88.87W
03/27/2017 E1.00 INCH MADISON TN AMATEUR RADIO
0533 PM HAIL BROWNSVILLE 35.59N 89.25W
03/27/2017 E1.50 INCH HAYWOOD TN TRAINED SPOTTER
&&
JEBLocal storm report, Mar 27, 5:57 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 2 S DECATURVILLE 35.55N 88.12W
03/27/2017 DECATUR TN EMERGENCY MNGR
TREES AND POWER LINES DOWN. STRUCTURAL DAMAGE. POSSIBLE
TORNADO
0528 PM HAIL DECATURVILLE 35.58N 88.12W
03/27/2017 E2.00 INCH DECATUR TN PUBLIC
&&
JEBLocal storm report, Mar 27, 5:59 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 S DECATURVILLE 35.55N 88.12W
03/27/2017 DECATUR TN EMERGENCY MNGR
TREES AND POWER LINES DOWN. STRUCTURAL DAMAGE. POSSIBLE
TORNADO
&&
JEBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:40 AM CDT | Dense Fog Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 13 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.